Alert archive / New York / Flash Flood Warnings in 2010
Flash Flood Warning 7, NWS Buffalo, NY
NWS Buffalo, NY issued this flash flood warning at Jul 13, 2010, 4:44 PM EDT for Livingston County, New York. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2010, 4:44 PM EDT (20:44 UTC)
- Expired
- Jul 13, 2010, 7:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Livingston County, NY
The radar
The Buffalo radar (KBUF), 75 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 5:45 PM EDT | FLASH FLOOD | Mount Morris, NY | SMALL CREEK OVERFLOWED ITS BANKS WITH WATER FLOWING INTO THE FIRST FLOOR OF A HOME. SO MUCH WATER WAS COMING INTO THE HOUSE IT WAS COMING OUT OF THE ELECTRICAL SOCKETS. THE HOME HAS BEEN CONDEMNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 61 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 410 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
265
WGUS51 KBUF 132044
FFWBUF
NYC051-132345-
/O.NEW.KBUF.FF.W.0007.100713T2044Z-100713T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
444 PM EDT TUE JUL 13 2010
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL LIVINGSTON COUNTY IN WESTERN NEW YORK...
THIS INCLUDES THE CITY OF GENESEO...
* UNTIL 745 PM EDT
* AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF SLOW MOVING THUNDERSTORMS WITH TORRENTIAL RAINFALL.
RADAR ESTIMATES THAT UP TO 2 INCHES OF RAIN HAS FALLEN IN THE PAST
HOUR ACROSS PORTIONS OF CENTRAL LIVINGSTON COUNTY JUST NORTH OF
GENESEO...AND ALSO JUST WEST OF MOUNT MORRIS. MORE SLOW MOVING
THUNDERSTORMS MAY DROP ISOLATED ADDITIONAL RAINFALL AMOUNTS OF 1
TO 2 INCHES IN THIS AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. TRIBUTARIES OF THE
GENESEE RIVER WILL SEE RAPID RISES. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4266 7796 4274 7795 4289 7783 4290 7763
4265 7783
$$
HITCHCOCK3 follow-up statements
897
WGUS71 KBUF 132147
FFSBUF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
547 PM EDT TUE JUL 13 2010
NYC051-132345-
/O.CON.KBUF.FF.W.0007.000000T0000Z-100713T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIVINGSTON NY-
547 PM EDT TUE JUL 13 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
CENTRAL LIVINGSTON COUNTY...
AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT HEAVY RAIN HAS TAPERED OFF IN CENTRAL LIVINGSTON COUNTY. EVEN
THOUGH HEAVY RAINFALL HAS ENDED...EXCESSIVE RUNOFF FROM PREVIOUS
HEAVY RAINFALL WILL CONTINUE TO PRODUCE FLOODING ON SMALL STREAMS
AND IN LOW LYING AREAS. DOPPER RADAR INDICATES TWO SEPERATE AREAS OF
UP TO 3 INCHES OF RAINFALL JUST NORTH OF GENESEO AND JUST WEST OF
MOUNT MORRIS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GENESEO AND
MOUNT MORRIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4266 7796 4274 7795 4289 7783 4290 7763
4265 7783
$$
HITCHCOCK009
WGUS71 KBUF 132259
FFSBUF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
659 PM EDT TUE JUL 13 2010
NYC051-132345-
/O.CON.KBUF.FF.W.0007.000000T0000Z-100713T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIVINGSTON NY-
659 PM EDT TUE JUL 13 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
CENTRAL LIVINGSTON COUNTY...
AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT HEAVY RAIN HAS LONG SINCE ENDED ACROSS CENTRAL LIVINGSTON
COUNTY. HOWEVER...EVEN THOUGH THE HEAVY RAINFALL HAS
ENDED...EXCESSIVE RUNOFF FROM PREVIOUS RAINFALL WILL CONTINUE TO
PRODUCE FLOODING ON SMALL STREAMS AND IN LOW LYING AREAS. IN
PARTICULAR...ALLENS CREEK HAS OVERFLOWED ITS BANKS IN AND AROUND
MOUNT MORRIS...LEADING TO LOCALIZED FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GENESEO AND
MOUNT MORRIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4266 7796 4274 7795 4289 7783 4290 7763
4265 7783
$$
JJR954
WGUS71 KBUF 132339
FFSBUF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
739 PM EDT TUE JUL 13 2010
NYC051-132347-
/O.EXP.KBUF.FF.W.0007.000000T0000Z-100713T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIVINGSTON NY-
739 PM EDT TUE JUL 13 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 745 PM EDT FOR CENTRAL
LIVINGSTON COUNTY...
AT 737 PM EDT...NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE
THUNDERSTORM THAT PROMPTED THE WARNING HAD LONG SINCE EXITED THE
AREA...AND LAW ENFORCEMENT HAS REPORTED THAT LINGERING MINOR
FLOODING IN THE MOUNT MORRIS AREA HAS SUBSIDED. THEREFORE...THE
FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4266 7796 4274 7795 4289 7783 4290 7763
4265 7783
$$
JJRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 3:37 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 13, 3:37 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 337 PM EDT TUE JUL 13 2010 .SYNOPSIS... WEAK LOW PRESSURE MOVING SLOWLY EAST ACROSS THE REGION EARLY THIS EVENING WILL SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS. THE LOW AND ITS TRAILING COLD FRONT WILL MOVE SOUTHEAST OF THE AREA LATE THIS EVENING WITH THE THREAT OF PRECIPITATION ENDING FROM NORTHWEST TO SOUTHEAST DURING THE NIGHT. HIGH PRESSURE WILL BUILD BACK INTO THE REGION WEDNESDAY AND THURSDAY WITH A RETURN TO SUNSHINE AND VERY WARM TEMPERATURES. THE NEXT CHANCE OF RAIN WILL ARRIVE FRIDAY AS A WEAK COLD FRONT APPROACHES THE REGION. && .NEAR TERM /THROUGH WEDNESDAY/... WEAK SURFACE LOW ACROSS THE REGION WITH A TROUGH ALOFT AND CONDITIONALLY UNSTABLE BOUNDARY LAYER CONDITIONS HAVE FOUND A TRIGGER IN THE LAKE BREEZE BOUNDARIES THIS AFTERNOON. A CLUSTER OF CONVECTION OVER MONROE COUNTY HAS BEEN VERY SLOW TO MOVE ACROSS THE COUNTY WITH RADAR ESTIMATED RAINFALL TOTALS NEAR 2 INCHES PER HOUR. THE LACK OF STRONGER STEERING WINDS AND A UNIFORM BUT WEAK WIND FIELD THROUGH ABOUT 15KFT WILL KEEP ANY ADDITIONAL CONVECTION THIS EVENING ANCHORED NEAR TO ITS INITIATION TRIGGER...LAKE BREEZE BOUNDARIES AND TERRAIN ENHANCED REGIONS OF LIFT WILL BE THE LIKELY LOCATIONS FOR SLOW MOVING OR STATIONARY CELLS TO PARK AND DROP A COUPLE INCHES OF RAIN. ALONG THESE TRIGGER AREAS...WILL CARRY HIGH LIKELY TO CATEGORICAL POPS FOR THE EARLY EVENING...WITH A LESSENING TREND THROUGH THE LATER EVENING TO ONLY LOWER CHANCE POPS OVERNIGHT. PARTIAL CLEARING AND HIGHER SURFACE DEWPOINTS WILL BRING BACK THE VALLEY FOG FOR THE SOUTHERN TIER DURING THE LATE OVERNIGHT AND EARLY MORNING HOURS. LOW TEMPS WILL RANGE FROM THE LOWER 60S ACROSS THE SOUTHERN TIER TO THE MID TO UPPER 60S ACROSS THE REST OF THE FORECAST AREA. THE SURFACE LOW WILL FILL OVERNIGHT AS HIGH PRESSURE BUILDS IN ACROSS THE GREAT LAKES AND NEW YORK STATE. EXPECT CLEARING SKIES AND A RETURN OF SUNSHINE AND WARM TEMPS ON WEDNESDAY. HIGHS WILL BE IN THE LOWER TO MIDDLE 80S. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... A PROGRESSIVE SHORTWAVE RIDGE WILL BUILD ACROSS WESTERN AND NORTH CENTRAL NEW YORK WEDNESDAY NIGHT WITH PLENTY OF DRY AIR PROMOTING MAINLY CLEAR SKIES. IT WILL STILL BE ON THE MILD SIDE THOUGH AS MIN TEMPS WILL RANGE FROM THE MID 60S NEAR THE LAKE SHORES AND ACROSS MOST OF THE IAG FRONTIER TO THE UPPER 50S FOR THE BULK OF THE WRN SOUTHERN TIER. THE RIDGE WILL MOVE AWAY ACROSS NEW ENGLAND ON THURSDAY WHILE A COLD FRONT WILL EASE ACROSS LOWER MICHIGAN AND SOUTHERN ONTARIO. VERY WARM AND INCREASINGLY HUMID AIR WILL BE DRAWN NORTHWARDS IN ADVANCE OF THIS FRONT...SO THURSDAY WILL BE YET ANOTHER HAZY HOT AND HUMID DAY FOR OUR REGION. H85 TEMPS ARE PROJECTED TO CLIMB TO ARND 20C... AND WITH AMPLE SUNSHINE FULLY MIXING THE LOWER LEVELS...A LARGE PORTION OF THE AREA SHOULD BE ABLE TO ACHIEVE HIGHS IN THE UPPER 80S TO LOW 90S. HAVE THUS RAISED MAX TEMPS SOME 3-5 DEG F FROM CONTINUITY. AS FAR AS PCPN GOES...A CAPPED AIRMASS...COURTESY OF A SUBSIDENCE INVERSION ARND 7K FT...SHOULD BE ABLE TO KEEP THE REGION GENERALLY FREE OF CONVECTION. THE ONLY FLY IN THE OINTMENT WOULD BE THE POSSIBILITY OF CONVECTION ALONG A LAKE BREEZE BOUNDARY FROM EAST OF BATAVIA TO JAMESTOWN...BUT WILL NOT INCLUDE ANYTHING FOR THAT AREA AT THIS TIME. THE COLD FRONT WILL APPROACH THE REGION THURSDAY NIGHT...WITH 12Z GUIDANCE NOW SUGGESTING THAT THE FRONT COULD BE A LITTLE FASTER AND BE OVER THE FAR WRN COUNTIES BY DAYBREAK FRIDAY. WILL BRING SOME SHRA/TSRA INTO THE REGION A FEW HOURS EARLIER AS A RESULT...WITH CHC POPS FOUND ACROSS THE FAR WRN COUNTIES DURING THE WEE HOURS OF THURSDAY NIGHT. THE NIGHT WILL BE A WARM AND MUGGY ONE AS WELL WITH MOISTURE POOLING IN ADVANCE OF THE FRONT LEADING TO TEMPS BEING HELD UP IN THE UPPER 60S TO LOWER 70S FOR MOST SITES. FRIDAY COULD POTENTIAL BE A VERY ACTIVE DAY...PARTICULARLY FROM THE GENESEE VALLEY EASTWARD AS THE COLD FRONT WILL SLOWLY CROSS OUR FORECAST AREA. PWAT VALUES WILL BE IN THE VCNTY OF 2 INCHES WITH A SLOW PROGESSION OF THE FRONT ALLOWING FOR STORMS TO POTENTIALLY PRODUCE SLOWER TORRENTIAL DOWNPOURS. THE GFS AND ECMWF ARE IN RELATIVE AGREEMENT WITH THE SPEED OF THIS FROPA...BUT BOTH PACKAGES ARE SUGGESTING THAT WAVE WILL BE ALONG THE FRONT TO OUR SOUTH SO THIS WILL HAVE TO BE WATCHED. WHILE SBCAPES SHOULD EASILY EXCEED 1000 J/KG ACROSS THE REGION...LITTLE SHEAR IS BEING ADVERTISED BY THE MODELS. THE TIMING OF THE FROPA WOULD ALSO FAVOR AREAS FURTHER EAST FOR STRONG TO SEVERE DEVELOPMENT. FROM THIS VANTAGE POINT... 'HEAVY RAINERS' WILL BE THE MAIN CONCERN AS FAR AS CONVECTION GOES. THE SFC FRONT WILL THEN MOVE AWAY TO OUR SOUTHEAST DURING THE COURSE OF FRIDAY NIGHT. WHILE THERE MAY BE A LEFTOVER SHOWER OR TWO FOR SITES EAST OF ART...ROC AND JHW...THE VAST MAJORITY OF THE REGION SHOULD EXPERIENCE CLEARING SKIES AND RAIN FREE WEATHER FRIDAY NIGHT. && .LONG TERM /SATURDAY THROUGH TUESDAY/... THE MAJORITY OF THIS PERIOD SHOULD CONTINUE TO FEATURE ABOVE NORMAL TEMPERATURES...AS THERE IS HIGH CONFIDENCE THAT WE WILL BE ABLE TO SIGNIFICANTLY ADD TO OUR STRETCH OF 80 DEG DAYS (BUF/ROC). THE LATEST ECMWF IS NOW DEPICTING A STRONG FRONTAL PASSAGE FOR TUESDAY THOUGH...BUT SINCE THAT IS COMING AT THE END OF THE FORECAST PERIOD...WILL CONCENTRATE ON THE WARM WEATHER UP TO THAT POINT. RIDGING WILL START TO MAKE ITS WAY ACROSS WISCONSIN AND THE UPPER GREAT LAKES ON SATURDAY WHILE THE BASE OF A H5 TROUGH WILL CROSS SRN ONTARIO. WHILE THE UPPER LEVEL TROUGH WILL BE SWINGING THROUGH... THERE SHOULD BE ENOUGH DRY AIR AND LOW LEVEL RIDGING TO PRODUCE A PARTLY SUNNY DAY FOR MOST AREAS. THE EXCEPTION COULD BE ACROSS THE SRN TIER WHERE WE WILL KEEP A SLIGHT CHC FOR CONVECTION. AS FAR AS TEMPS GO...THE ECMWF AND GFS HAVE COME INTO CLOSER AGREEMENT THAT H85 TEMPS WILL BE SOMEWHERE IN THE MID TEENS. THIS COMPROMISE IS PROBABLY A LITTLE CLOSER TO WHAT THE ECMWF HAD BEEN SHOWING IN PREVIOUS RUNS. THIS WILL SUPPORT SFC TEMPS IN THE LOW TO MID 80S... SO MAX TEMPS HAVE BEEN RAISED A COUPLE DEGREES FOR MOST AREAS. THE SHORTWAVE RIDGE OVER THE UPPER LAKES WILL MAKE ITS WAY ACROSS MICHIGAN SATURDAY NIGHT...WITH SFC HIGH PRESSURE DRIFTING ACROSS OUR REGION. THIS WILL TRANSLATE INTO A CLEAR/PC NIGHT WITH TEMPS AVERAGING NEAR OR JUST A BIT ABV NORMAL. ON SUNDAY...THE RIDGE WILL CROSS OUR AREA WHILE H85 TEMPS WILL AVERAGE BETWEEN 16 AND 18C. AT LEAST PARTIAL SUNSHINE WILL WORK ON THESE TEMPS AND SEND MAX TEMPS INTO THE MID 80S FOR MANY AREAS WITH UPPER 80S IN THE GENESEE VALLEY. THE NEXT COOL FRONT WILL APPROACH THE REGION SUNDAY NIGHT. GIVEN THE LOW CONFIDENCE IN THE TIMING OF THIS FRONT (DIFF BETWEEN ECMWF/GFS)...WILL KEEP SLIGHT CHC POPS IN PLACE. IN EITHER CASE... THE MAJORITY OF THEN IGHT SHOULD BE PCPN FREE. THE COOL FRONT WILL THEN LIKELY PASS ACROSS OUR FORECAST AREA DURING THE DAY MONDAY...SO WILL COVER THIS POTENTIAL WITH LOW CHC POPS. THESE NUMBERS WILL BE A BIT HIGHER THAN SURROUNDING WFO'S...BUT CANNOT SEE GOING ANY LOWER ON THE POPS GIVEN THE POTENTIAL FOR THE FROPA. THE ECMWF AND GFS DIVERGE SIGNIFICANTLY ON TUESDAY. THE GFS SHOWS LITTLE VARIANCE FROM ITS PREVIOUS RUN WHICH DEPICTS BROAD RIDGING OVER THE MISSISSIPPI VALLEY...BUT THE ECMWF SUGGESTS THAT A DIGGING TROUGH OVER THE GREAT LAKES WITH A HIGHER AMPLITUDE RIDGE OVER THE PLAINS. THE LATTER SOLUTION WOULD RESULT IN A COOL DAY ACROSS OUR REGION AS H85 TEMPS ARE FORECAST TO BE CLOSE TO 10/12C. SINCE THIS DIFFERS FROM THE CONTINUITY OF THE ECMWF...WILL STAY CLOSER TO THE WARMER AND LESS AMPLIFIED GFS SOLUTION. THIS WILL MEAN FORECAST HIGHS IN THE LOW TO MID 80S WITH A SLIGHT CHC FOR SHOWERS. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... TIMING WILL BE TOUGH ON DEVELOPMENT OF SHOWERS AND THUNDERSTORMS FOR THE REST OF TODAY AS THEY COULD POP UP AT ANY TIME WITH DAYTIME HEATING. THE ONE SAVING GRACE IS THAT HRRR DATA HAS BEEN DEPICTING THE LAKE BREEZE INTERACTION WELL...WHICH CORRESPONDS WELL WITH THE CONVECTION OVER THE LOWER GENESEE VALLEY AND KEEPING ONLY SCATTERED RAIN SHOWERS ALONG LAKE BREEZES OFF LAKE ERIE AND WESTERN END OF LAKE ONTARIO. WILL CONTINUE MENTION OF VCSH AND CB IN THE KROC/KJHW/KBUF TAFS IN THESE AREAS FOR EARLY AFTERNOON. THE ACTIVITY SHLD TAPER OFF/END FROM WEST TO EAST THIS EVENING. EXPECT FOG/LOW CLOUDS TO DEVELOP ACROSS THE SOUTHERN TIER LATE TONIGHT LOWERING CONDITIONS TO IFR/LIFR WITH SOME OTHER AREAS EXPECTING MVFR CONDITIONS IN FOG MAINLY AROUND KROC/KART...THROUGH 12Z-14Z. VFR CONDITIONS WILL PREVAIL THROUGH THE REST OF WEDNESDAY. OUTLOOK... WEDNESDAY NIGHT AND THURSDAY...VFR. FRIDAY...VFR/MVFR WITH A CHANCE OF SHOWERS/THUNDERSTORMS. SATURDAY AND SUNDAY...MAINLY VFR. && .MARINE... WINDS AND WAVES ARE EXPECTED TO STAY BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH AT LEAST THE END OF THE WEEK. ANY SHOWERS AND THUNDERSTORMS THAT DEVELOP CAN PRODUCE LOCALLY HIGHER WINDS AND WAVES FOR BRIEF PERIODS OF TIME. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...WCH NEAR TERM...WCH SHORT TERM...RSH LONG TERM...RSH AVIATION...WCH MARINE...WCH
Hazardous weather outlook, Jul 13, 5:26 AM EDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 526 AM EDT TUE JUL 13 2010 NYZ001>008-010>014-019>021-085-140930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 526 AM EDT TUE JUL 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-140930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 526 AM EDT TUE JUL 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jul 13, 1:38 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 138 PM EDT TUE JUL 13 2010 NYZ003-131845- MONROE- INCLUDING THE CITY OF...ROCHESTER 138 PM EDT TUE JUL 13 2010 ...HEAVY SHOWERS AND THUNDERSTORMS THIS AFTERNOON... AT 130 PM A BATCH OF HEAVY SHOWERS AND THUNDERSTORMS EXTENDED ACROSS MUCH OF WESTERN MONROE COUNTY. THESE SHOWERS WERE LOCATED FROM NEAR LE ROY AND BERGEN IN GENESEE COUNTY NORTHWARD TOWARDS BRADDOCK BAY IN MONROE COUNTY AND INCLUDED THE CITIES OF CHURCHVILLE...SPENCERPORT...AND HILTON. THIS HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN ROADWAYS AND POOR DRAINAGE AREAS. ALSO MOTORISTS SHOULD BE PREPARED FOR REDUCED VISIBILITIES WITHIN THE HEAVY SHOWERS OF A QUARTER MILE OR LESS AT TIMES. IN ADDITION TO THESE SHOWERS...THUNDERSTORMS WILL PRODUCE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS. THESE STORMS WILL ALSO BRING A DRENCHING RAINFALL AND CLOUD TO GROUND LIGHTNING TO LAKESHORE PARKS ALONG LAKE ONTARIO ESPECIALLY THOSE PARKS BETWEEN HAMLIN BEACH AND IRONDEQUOIT BAY. THIS ACTIVITY IS EXPECTED TO SLOWLY DRIFT EASTWARD AND BRING RAIN TO THE METRO ROCHESTER AREA. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL ALSO PASS ACROSS PARTS OF THE GENESEE VALLEY THROUGH THE AFTERNOON HOURS. THOMAS
Special weather statement, Jul 13, 3:16 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 316 PM EDT TUE JUL 13 2010 NYZ004-132045- WAYNE- INCLUDING THE CITY OF...NEWARK 316 PM EDT TUE JUL 13 2010 ...THUNDERSTORMS WILL MOVE OVER MUCH OF THE COUNTY... SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL MOVE OVER THE MARION, WALWORTH, WILLIAMSON, AND SODUS AREAS BETWEEN 3:15 AND 415 PM. THEY CAN PRODUCE HEAVY DOWNPOURS, STRONG WIND GUSTS, FREQUENT LIGHTNING, AND PONDING ON ROADS AND POOR DRAINAGE AREAS.
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:31 PM EDT | Areal Flood Advisory | BUF | Monroe | 2 hr |
| Jul 13, 2:47 PM EDT | Flash Flood Warning | BUF | Monroe | 2 hr |
| Jul 13, 4:11 PM EDT | Flash Flood Warning | BUF | Ontario, Wayne | 3 hr |
| Jul 13, 4:53 PM EDT | Flash Flood Warning | BUF | Livingston, Ontario | 3 hr |
| Jul 13, 5:40 PM EDT | Areal Flood Advisory | BUF | Cattaraugus | 93 min |
| Jul 13, 5:49 PM EDT | Flash Flood Warning | BUF | Ontario | 3 hr |
| Jul 13, 6:54 PM EDT | Areal Flood Advisory | BUF | Allegany | 90 min |
| Jul 13, 7:34 PM EDT | Flash Flood Warning | BUF | Allegany | 3 hr |
Nearby
Flash Flood Warnings in New York, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.